Finasteride, will side effects go away? – WRassman,M.D. BaldingBlog
I took finasteride for about 3 months and started having a series of side effects including but not limited to fatigue, trouble sleeping, depression, weight gain, and slight libido loss after 3 weeks. I first began to take it and felt great for about 2 weeks and then started feeling depressed and fatigued. I would wake up in the morning and feel pretty down but I would tell myself it was probably the finasteride and got back up and went about my day. In addition, When I would go to work I could pull off an 8 or 10 hour shift with no problem but after 6 weeks on fin I was exhausted around 6 hours and had to call out early with anything past 7 hours. It was like this for about 3 months until I had to stop for a week due to a moving and I noticed that I felt like my old self again, had loads of energy, great sleep, and became much happier. If I had stayed on finasteride would there be a point where I could “push through” the side effects and let them subside on their own?
Finasteride, I believe, works on better than 95% of men, but that means it slows, stops or reverses hair loss. Sometimes it is difficult to see it slowing it down, but good studies show that control groups lost more hair than men on it. Sometime, the side effects go away and sometimes that don’t. If they don’t, I wouldn’t stay on the systemic drug, but if you are committed to it, try the topical liposomal versions of finasteride which mostly stays in the scalp. I have great experience with this approach with many men that just will not take the oral finasteride.